Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 21, 2019, 3:53 PM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It took effect at Jul 22, 2019, 12:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2019, 3:53 PM EDT (19:53 UTC)
- In effect from
- Jul 22, 2019, 12:00 PM EDT
- Expired
- Jul 23, 2019, 3:24 AM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321 WHUS43 KGRR 211953 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 353 PM EDT Sun Jul 21 2019 MIZ056-064-071-220400- /O.NEW.KGRR.BH.S.0008.190722T1600Z-190723T1000Z/ /O.NEW.KGRR.LS.S.0002.190722T1600Z-190723T1000Z/ Ottawa-Allegan-Van Buren- 353 PM EDT Sun Jul 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... ...HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * WINDS...Increasing to north 15 to 25 knots by late morning Monday * WAVES...building to 4 to 6 feet by early afternoon Monday * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM St Joseph to Grand Haven MI- * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... North Beach in South Haven...Holland State Park... Muskegon State Park... Mears State Park in Pentwater... Stearns Park in Ludington. * OVERVIEW/POTENTIAL IMPACTS...Strong winds from the north will result in dangerous swim conditions Monday into Monday night. * IMPACTS...Some flooding is expected in beach areas and in inlets near the shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
6 follow-up statements
789 WHUS43 KGRR 220324 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1124 PM EDT Sun Jul 21 2019 MIZ056-064-071-221130- /O.CAN.KGRR.LS.S.0002.190722T1600Z-190723T1000Z/ /O.CON.KGRR.BH.S.0008.190722T1600Z-190723T1000Z/ Ottawa-Allegan-Van Buren- 1124 PM EDT Sun Jul 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO GRAND HAVEN * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... North Beach in South Haven... Holland State Park... * OVERVIEW/POTENTIAL IMPACTS...North winds will increase tonight to 15 to 25 mph and continue into Monday. Winds Monday afternoon and evening may approach 30 mph. Winds of this magnitude will likely build waves into the 5 to 8 foot range. Waves of this height are dangerous to swimmers and strong currents are expected as well. A high swim risk is expected on Monday south of Grand Haven. North sides of north piers will be dangerous places to swim given longshore currents intersecting the piers in these locations creating strong structural currents along them. Stay dry when waves are high. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR DUKE
342 WHUS43 KGRR 220756 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 356 AM EDT Mon Jul 22 2019 MIZ056-064-071-221600- /O.NEW.KGRR.LS.Y.0003.190722T1600Z-190723T1000Z/ /O.CON.KGRR.BH.S.0008.190722T1600Z-190723T1000Z/ Ottawa-Allegan-Van Buren- 356 AM EDT Mon Jul 22 2019 ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... The National Weather Service in Grand Rapids has issued a Lakeshore Flood Advisory...which is in effect from noon today to 6 AM EDT Tuesday. * WINDS...North 15 to 25 mph this morning and up to 30 mph this afternoon. * WAVES...3 to 5 feet this morning building to 5 to 7 feet this afternoon. * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO GRAND HAVEN * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... North Beach in South Haven... Holland State Park... * OVERVIEW AND IMPACTS...North winds of 15 to 25 mph this morning may approach 30 mph this afternoon and evening. Winds of this magnitude will likely build waves into the 5 to 7 foot range. Waves of this height are dangerous to swimmers and strong currents are expected as well. A high swim risk is expected on Monday south of Grand Haven. North sides of north piers will be dangerous places to swim given longshore currents intersecting the piers in these locations creating strong structural currents along them. Stay dry when waves are high. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ WEATHER.GOV/GRR
352 WHUS43 KGRR 221531 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1131 AM EDT Mon Jul 22 2019 MIZ056-064-071-222345- /O.CON.KGRR.LS.Y.0003.190722T1600Z-190723T1000Z/ /O.CON.KGRR.BH.S.0008.190722T1600Z-190723T1000Z/ Ottawa-Allegan-Van Buren- 1131 AM EDT Mon Jul 22 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WINDS...North 15 to 25 mph this morning and up to 30 mph this afternoon. * WAVES...3 to 5 feet this morning building to 5 to 7 feet this afternoon. * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO GRAND HAVEN * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... North Beach in South Haven... Holland State Park... * OVERVIEW AND IMPACTS...North winds of 15 to 25 mph this morning may approach 30 mph this afternoon and evening. Winds of this magnitude will likely build waves into the 5 to 7 foot range. Waves of this height are dangerous to swimmers and strong currents are expected as well. A high swim risk is expected today south of Grand Haven. North sides of north piers will be dangerous places to swim given longshore currents intersecting the piers in these locations creating strong structural currents along them. Stay dry when waves are high. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ WEATHER.GOV/GRR
229 WHUS43 KGRR 221925 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 325 PM EDT Mon Jul 22 2019 MIZ056-064-071-230330- /O.CON.KGRR.LS.Y.0003.000000T0000Z-190723T1000Z/ /O.CON.KGRR.BH.S.0008.000000T0000Z-190723T1000Z/ Ottawa-Allegan-Van Buren- 325 PM EDT Mon Jul 22 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WINDS...North 15 to 25 mph decreasing to 5 to 10 mph tonight. * WAVES...3 to 6 feet decreasing to 1 to 3 feet overnight. * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO GRAND HAVEN * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... North Beach in South Haven... Holland State Park... * OVERVIEW AND IMPACTS...North winds of 15 to 25 mph will decrease to 5 to 10 mph overnight. Three to six foot waves will decrease to 1 to 2 feet overnight. A high swim risk is expected this afternoon and early evening south of Grand Haven. North sides of north piers will be dangerous places to swim given longshore currents intersecting the piers in these locations creating strong structural currents along them. Stay dry when waves are high. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ WEATHER.GOV/GRR
563 WHUS43 KGRR 230131 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 931 PM EDT Mon Jul 22 2019 MIZ056-064-071-230945- /O.CON.KGRR.LS.Y.0003.000000T0000Z-190723T1000Z/ /O.CON.KGRR.BH.S.0008.000000T0000Z-190723T1000Z/ Ottawa-Allegan-Van Buren- 931 PM EDT Mon Jul 22 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * HIGH WAVE ACTION...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LAKESHORE FLOODING...BEACH EROSION EXPECTED. * LOCATION...BEACHES FROM ST. JOSEPH TO GRAND HAVEN * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE... North Beach in South Haven... Holland State Park... * OVERVIEW AND IMPACTS...North winds of 15 to 25 mph will decrease to 5 to 10 mph overnight. 3 to 6 foot waves will decrease to 1 to 2 feet overnight. A high swim risk continues this evening and tonight south of Grand Haven. North sides of north piers will be dangerous places to swim given longshore currents intersecting the piers in these locations creating strong structural currents along them. Flooding of low lying areas is possible this evening as large waves surge into the shoreline. Beach erosion is expected as well given the large breaking waves and high water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. && $$ WEATHER.GOV/GRR DUKE
612 WHUS43 KGRR 230724 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 324 AM EDT Tue Jul 23 2019 MIZ056-064-071-230830- /O.CAN.KGRR.LS.Y.0003.000000T0000Z-190723T1000Z/ /O.CAN.KGRR.BH.S.0008.000000T0000Z-190723T1000Z/ Ottawa-Allegan-Van Buren- 324 AM EDT Tue Jul 23 2019 ...LAKESHORE FLOOD ADVISORY IS CANCELLED... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Lakeshore Flood Advisory. the Beach Hazards Statement has been cancelled. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 3:27 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 21, 3:27 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
327 PM EDT Sun Jul 21 2019
LATEST UPDATE...
Synopsis/Discussion/Marine/Hydro
.SYNOPSIS...
Issued at 328 PM EDT Sun Jul 21 2019
- Cooler (by 10 degrees) this week compared last week
- Marine hazards Southern Near Shore Monday PM
- Isolated inland thunderstorms Tue PM
- Next more widespread convection Sunday 28th /Monday 29th
&&
.DISCUSSION...(This evening through next Sunday)
Issued at 328 PM EDT Sun Jul 21 2019
As we have been saying the longwave trough which was over the
western CONUS but more so in western Canada will reposition
itself due to a deepening system in the Gulf of Alaska early this
week but gets recharged by a much more significant system from
eastern Russia by the middle of this coming week. That forces a
large scale western ridge and allows a closed upper low, currently
near the North Pole to head south to Hudson Bay by late in the
week.
As each shortwave rotates through the mid level flow, we get a
chance for convection. Tomorrow we get the first such shortwave
but mid levels are too dry. On Tuesday we get another one of these
systems but we will have a touch more mid level moisture so we
will see a slightly higher chance of late day convection inland of
the lake shore. There is yet another system for Wednesday evening
but moisture is lacking so it's questionable if we would get
convection from it. As that system from the arctic comes south, we
will see an increasing chance of convection Saturday into Monday.
If the Arctic system can get far enough south we could get
seriously cooler early in the following week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1150 AM EDT Sun Jul 21 2019
The cold front as moves south of the state of Michigan and that
has for the most part cleared most of the low clouds out of the
I-96 area, and at this moment, the I-94 corridor. However there
still is a fair amount of MVFR cigs in the I-94 area yet and with
a wave on the front still west of Michigan (at 15z) it would seem
the low clouds would still be a threat. Also, with the front just
south of Michigan (I-80 ish) that wave on the front may have
enough lift behind the front for some isolated showers and
thunderstorms this afternoon.
Tonight and Monday should see either clear or mostly clear skies
as the drier and cooler air move into southern lower Michigan.
&&
.MARINE...
Issued at 328 PM EDT Sun Jul 21 2019
Typical of cold air moving in during the summer, we will have just
enough wind to result in a the need for a small craft advisory,
lake shore flood statement and beach hazard statement for Mon
afternoon into early Tuesday.
&&
.HYDROLOGY...
Issued at 328 PM EDT Sun Jul 21 2019
We continue to see significant flooding issues in Lake County from
the 12 to 15 inches of rain yesterday. However we will not seem
much in the way of large scale river impacts since that extreme
rainfall was localized. Given the dry forecast for the next week,
this should help limit addition impacts.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Monday afternoon through late
Monday night for MIZ056-064-071.
LM...Small Craft Advisory from noon Monday to 6 AM EDT Tuesday for
LMZ844>846.
&&
SYNOPSIS...WDM
DISCUSSION...WDM
AVIATION...WDM
HYDROLOGY...WDM
MARINE...Ostuno/WDMHazardous weather outlook, Jul 21, 4:16 AM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 416 AM EDT Sun Jul 21 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 416 AM EDT Sun Jul 21 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms with heavy rain could cause localized flooding across southern Lower Michigan through early afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-220830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 416 AM EDT Sun Jul 21 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves could be hazardous to small craft on Monday.
In the hours before
Local storm report, Jul 21, 10:25 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1025 AM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HEAVY RAIN 1 S BALDWIN 43.88N 85.85W
07/21/2019 M4.56 INCH LAKE MI MESONET
MESONET STATION BDWM4 BALDWIN.
1015 AM HEAVY RAIN 2 SE HERSEY 43.82N 85.41W
07/21/2019 M3.38 INCH OSCEOLA MI MESONET
MESONET STATION AS071 HERSEY.
0800 AM HEAVY RAIN 1 NNE HOPKINS 42.63N 85.76W
07/21/2019 M2.28 INCH ALLEGAN MI COCORAHS
COCORAHS STATION MI-AN-11 HOPKINS 0.6 NNE.
1020 AM HEAVY RAIN 1 NW HUDSONVILLE 42.87N 85.87W
07/21/2019 M1.80 INCH OTTAWA MI MESONET
MESONET STATION DW5570 HUDSONVILLE.
1015 AM HEAVY RAIN 1 NW HUDSONVILLE 42.87N 85.87W
07/21/2019 M1.80 INCH OTTAWA MI MESONET
MESONET STATION DW5570 HUDSONVILLE.
1015 AM HEAVY RAIN 2 ENE LUDINGTON 43.97N 86.40W
07/21/2019 M1.78 INCH MASON MI AWOS
AWOS STATION KLDM LUDINGTON MASON.
0720 AM HEAVY RAIN 2 W WAYLAND 42.67N 85.68W
07/21/2019 M1.64 INCH ALLEGAN MI COCORAHS
COCORAHS STATION MI-AN-1 WAYLAND 2.0 W.
1019 AM HEAVY RAIN 1 NNE BEECHWOOD 42.82N 86.12W
07/21/2019 M1.61 INCH OTTAWA MI MESONET
MESONET STATION CW9372 HOLLAND.
1014 AM HEAVY RAIN 1 NNE BEECHWOOD 42.82N 86.12W
07/21/2019 M1.61 INCH OTTAWA MI MESONET
MESONET STATION CW9372 HOLLAND.
1000 AM HEAVY RAIN 5 SE LUDINGTON 43.90N 86.38W
07/21/2019 M1.59 INCH MASON MI CO-OP OBSERVER
CO-OP OBSERVER STATION LUNM4 LUDINGTON.
0700 AM HEAVY RAIN 1 WSW GRANDVILLE 42.90N 85.78W
07/21/2019 M1.59 INCH KENT MI COCORAHS
COCORAHS STATION MI-KN-14 GRANDVILLE 1.3
WSW.
1017 AM HEAVY RAIN PENTWATER 43.78N 86.43W
07/21/2019 M1.54 INCH OCEANA MI MESONET
MESONET STATION DW7500 PENTWATER.
1001 AM HEAVY RAIN PENTWATER 43.78N 86.43W
07/21/2019 M1.54 INCH OCEANA MI MESONET
MESONET STATION DW7500 PENTWATER.
1000 AM HEAVY RAIN 2 W FENNVILLE 42.59N 86.15W
07/21/2019 M1.54 INCH ALLEGAN MI CO-OP OBSERVER
CO-OP OBSERVER STATION FEVM4 FENNVILLE.
1015 AM HEAVY RAIN GRANDVILLE 42.91N 85.76W
07/21/2019 M1.50 INCH KENT MI MESONET
MESONET STATION DW6683 GRANDVILLE.
1010 AM HEAVY RAIN GRANDVILLE 42.91N 85.76W
07/21/2019 M1.50 INCH KENT MI MESONET
MESONET STATION DW6683 GRANDVILLE.
1017 AM HEAVY RAIN 1 WSW NORTON SHORES 43.16N 86.27W
07/21/2019 M1.48 INCH MUSKEGON MI MESONET
MESONET STATION AT191 NORTON SHORES.
1015 AM HEAVY RAIN 3 NE PENTWATER 43.81N 86.38W
07/21/2019 M1.45 INCH OCEANA MI MESONET
MESONET STATION EW6978 PENTWATER.
1000 AM HEAVY RAIN 3 NE PENTWATER 43.81N 86.38W
07/21/2019 M1.45 INCH OCEANA MI MESONET
MESONET STATION EW6978 PENTWATER.
1000 AM HEAVY RAIN 1 SSW WEARE 43.73N 86.35W
07/21/2019 M1.37 INCH OCEANA MI CO-OP OBSERVER
CO-OP OBSERVER STATION HATM4 HART AG
MESONET.
1020 AM HEAVY RAIN 1 NNE WILLIAMSTON 42.70N 84.28W
07/21/2019 M1.32 INCH INGHAM MI MESONET
MESONET STATION WILMS WILLIAMSTON.
0916 AM HEAVY RAIN 5 WSW SAINT HUBERTS 43.51N 86.17W
07/21/2019 M1.32 INCH OCEANA MI MESONET
MESONET STATION TS865 HURON-MANISTEE EAST
PORT.
1019 AM HEAVY RAIN 2 ESE NORTH DORR 42.76N 85.73W
07/21/2019 M1.24 INCH ALLEGAN MI MESONET
MESONET STATION AV010 NORTH DORR.
1020 AM HEAVY RAIN 2 WNW BRADLEY 42.64N 85.68W
07/21/2019 M1.09 INCH ALLEGAN MI MESONET
MESONET STATION CW5467 HOPKINS.
1018 AM HEAVY RAIN 1 S NEWAYGO 43.40N 85.80W
07/21/2019 M1.08 INCH NEWAYGO MI MESONET
MESONET STATION DW1045 NEWAYGO.
1013 AM HEAVY RAIN 1 S NEWAYGO 43.40N 85.80W
07/21/2019 M1.08 INCH NEWAYGO MI MESONET
MESONET STATION DW1045 NEWAYGO.
1016 AM HEAVY RAIN 1 SSE WALKER 42.98N 85.74W
07/21/2019 M1.02 INCH KENT MI MESONET
MESONET STATION CW6936 GRAND RAPIDS.
1013 AM HEAVY RAIN 1 E EVART 43.90N 85.25W
07/21/2019 M1.02 INCH OSCEOLA MI MESONET
MESONET STATION EVAM4 EVART.
1010 AM HEAVY RAIN 1 SSW WAYLAND 42.66N 85.65W
07/21/2019 M1.02 INCH ALLEGAN MI MESONET
MESONET STATION BDLM4 PLAINWELL.
1000 AM HEAVY RAIN 3 S FREMONT 43.42N 85.95W
07/21/2019 M1.02 INCH NEWAYGO MI CO-OP OBSERVER
CO-OP OBSERVER STATION FRMM4 FREMONT.
1020 AM HEAVY RAIN 3 SE COMSTOCK PARK 43.02N 85.63W
07/21/2019 M1.01 INCH KENT MI MESONET
MESONET STATION WXMIT 2 ESE COMSTOCK PARK.
1015 AM HEAVY RAIN 3 SE COMSTOCK PARK 43.02N 85.63W
07/21/2019 M1.01 INCH KENT MI MESONET
MESONET STATION WXMIT 2 ESE COMSTOCK PARK.
1020 AM HEAVY RAIN 1 NNW NORTON SHORES 43.17N 86.26W
07/21/2019 M1.00 INCH MUSKEGON MI MESONET
MESONET STATION CW5327 MUSKEGON.
1019 AM HEAVY RAIN 2 N MACATAWA 42.80N 86.20W
07/21/2019 M1.00 INCH OTTAWA MI MESONET
MESONET STATION HLLND 2 NNE MACATAWA.
1016 AM HEAVY RAIN 2 ENE BELMONT 43.09N 85.57W
07/21/2019 M1.00 INCH KENT MI MESONET
MESONET STATION AV054 ROCKFORD.
1000 AM HEAVY RAIN 1 WSW HUDSONVILLE 42.86N 85.89W
07/21/2019 M1.00 INCH OTTAWA MI CO-OP OBSERVER
CO-OP OBSERVER STATION HVLM4 HUDSONVILLE.
&&Local storm report, Jul 21, 2:56 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLOOD 2 W LUTHER 44.03N 85.72W
07/21/2019 LAKE MI PUBLIC
THE CARRIEVILLE STATE FOREST CAMPGROUND IS
BEING IMPACTED BY FLOODWATERS FROM THE
LITTLE MANISTEE RIVER.
1000 AM FLOOD 1 ENE BALDWIN 43.90N 85.84W
07/21/2019 LAKE MI 911 CALL CENTER
US 10 REMAINS CLOSED OVER THE BALDWIN RIVER.
THE RIVER WAS FLOWING SEVERAL INCHES OVER
THE US 10 BRIDGE LAST NIGHT AND THERE ARE
STILL HIGH WATER IMPACTS ONGOING.
&&Local storm report, Jul 21, 2:59 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
259 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 S BALDWIN 43.89N 85.85W
07/21/2019 LAKE MI 911 CALL CENTER
A PORTION OF M-37 IS FLOODED WHERE IT
CROSSES THE BALDWIN RIVER. ONE LANE IS
CURRENTLY NAVIGABLE.
&&Local storm report, Jul 21, 3:01 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
301 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD BALDWIN 43.90N 85.84W
07/21/2019 LAKE MI 911 CALL CENTER
8TH AVE IS CLOSED DUE TO FLOODING BY THE
FISH HATCHERY ALONG THE BALDWIN RIVER.
&&Local storm report, Jul 21, 3:03 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 NE BALDWIN 43.91N 85.83W
07/21/2019 LAKE MI 911 CALL CENTER
A PORTION OF MERRIVILLE RD IS CLOSED DUE TO
FLOODING.
&&Local storm report, Jul 21, 3:20 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 6 E FOUNTAIN 44.05N 86.06W
07/20/2019 M13.53 INCH MASON MI MESONET
STORM TOTAL RAINFALL FOR JULY 20 ENDING
AROUND 7PM. MOST FELL WITHIN AN 8 TO 9 HOUR
PERIOD DURING THE MORNING AND EARLY
AFTERNOON. RAINFALL WAS RECORDED WITH AN
AUTOMATED RAIN GAUGE. PRIOR REPORT WAS 12.43
INCHES YESTERDAY AFTERNOON BUT THE RAIN WAS
NOT OVER YET. SIGNIFICANT FLOODING OF THE
LITTLE SABLE RIVER WAS OBSERVED.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:43 PM EDT | Small Craft Advisory | GRR | 35 hr | |
| Jul 21, 3:53 PM EDT | Lakeshore Flood Statement | GRR | Allegan, Ottawa, Van Buren | 8 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.